MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during acute cerebral infarction and occlusion of the right middle carotid artery (mca) m1 procedure, the operator deployed the subject stent retriever to pinch a thrombus.Next, the subject stent was carefully removed due to resistance felt.However, the shaped section and the delivery wire got disconnected and the shaped section remained in the vessel.The contrast angiography was performed and the mca was not visualized, indicating that the vessel was completely occluded.The operator attempted to remove the shaped section with another stent retriever but unsuccessfully.Next, the operator used the snare to remove the shaped section successfully.Immediately after this, the angiography was performed and it did not reveal the right m2 or inferior trunk, but it was confirmed that partial recanalization had been achieved.Contrast-enhanced cone-beam computed tomography (cbct) imaging was performed to confirm that there was no obvious bleeding.Indocyanine (ic) angiography was performed and a thrombus was found in the carotid artery syphon's area, and peripheral visualization was also deteriorated.Vascular damage due to multiple device inductions and removal of the residual shape section was thought to be one of the causes.After administering an antiplatelet agent, the contrast imaging was performed, the reflux to the periphery gradually decreased.Next, contrast imaging was performed again and cbct imaging was performed to complete the procedure.The patient status is unknown.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the device was noted to be fractured to the core wire at 15mm from the distal end with stretching to pebax jacket.The retriever shaped section was noted to be severely damaged and deformed.Functional inspection was not performed as the retriever core wire was fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported fracture was confirmed during analysis.The reported retriever shaped section damage was confirmed.The reported difficulty to withdraw retriever can be confirmed based on the analysis results.The patient harms cannot be confirmed as these are patient related.The retuned device failed to meet specification when returned due to the damage noted to the device.It was reported that the stent was removed carefully, judging that the resistance to removal of the stent was not so great at the hand, but the shape section and the delivery wire were disconnected, and the shape section remained in the vessel.Contrast was performed from the guiding catheter, and the peripheral end of the middle carotid artery (mca) was not visualized, indicating that the vessel was completely occluded.To retrieve the remaining shape section, attempted to tangle the shape section with another stent retriever of the same size, using a distal access catheter (dac) and advancing a microcatheter, and attempted to remove it using another stent retriever, but the remaining shape section did not move.A 7-mm goose neck snare was inserted into a catheter.By manipulating the guidewire appropriately, the remaining shape section was grasped and removed from the body as a single unit.Immediately after the removal, angiography did not reveal the right m2 or inferior trunk, but it was confirmed that partial recanalization had been achieved.Cbct imaging was performed to confirm that there was no obvious bleeding.Ic angiography was performed after waiting for a few minutes, and a thrombus was found in the carotid artery syphon's area, and peripheral visualization was also deteriorated.Vascular damage due to multiple device inductions and removal of the residual shape section was thought to be one of the causes.After introducing a gastric tube and administering an antiplatelet agent, waited and the contrast imaging was performed, the reflux to the periphery gradually decreased.After waiting for a few minutes, contrast imaging was performed again and contrast-enhanced cone-beam computed tomography (cbct) imaging was performed to complete the procedure.Additional information received indicates that, the flush set up and maintained throughout the clinical procedure was intermittent and the patient¿s anatomy was of average tortuosity.The device was returned and it was confirmed that the retriever core wire had fractured just proximal to the shaped section with stretching noted to the pebax laminated layer.The returned shaped section was noted to be significantly damaged & deformed.It is likely that the retriever core wire was fractured as a result of the difficulty experienced during the attempt to retriever the retriever, there were likely anatomical and/or procedural factors present during the clinical procedure which caused the difficulty to retract the retriever.It is likely that the difficulty experienced during retraction and subsequent detachment of the retriever shapes section caused the patient harms reported.An assignable cause of procedural factors will be assigned to the reported events: ¿retriever fractured/broken during use¿, ¿difficult/unable to withdraw retriever¿, ¿patient vessel thrombosis¿, ¿retriever shaped section damage¿ & ¿patient complications¿ and to the analyzed events: ¿retriever core wire broken during use¿, ¿retriever shaped section damage¿ and ¿retriever delivery wire lamination issue¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20873085
Report Number3012931345-2024-00209
Device Sequence Number8831762
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public(01)07613327299953(17)250809(10)0000547449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Catalogue Number90315
Device Lot Number0000547449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT6 CATHETER (STRYKER); CHIKAI GUIDEWIRE (NON-STRYKER); DAC DISTAL ACCESS CATHETER (STRYKER); MARKSMAN CATHETER (NON-STRYKER); SNARE DEVICE (UNKNOWN); TRAK 21 MICROCATHETER (STRYKER); TREVO NXT6 STENT RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale